Tornadoes · United States · Illinois · 2013

EF1 tornado, Garrett to Villa Grove, Illinois, November 17, 2013

From Garrett to Villa Grove, this EF1 tornado ran 4.5 miles across Douglas County on November 17, 2013, touching down at 12:46 PM CST and reaching 440 yards wide. It killed nobody, and did $220,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
November 17, 2013
Touchdown
12:46 PM CST (18:46 UTC)
Lifted
12:51 PM CST (18:51 UTC)
On the ground
5 minutes
Path length
4.5 miles (7.3 km)
Path width
440 yards (402 m)
Deaths
0
Injuries
0
Property damage
$220,000
County
Douglas County
Touchdown point
39.833, -88.266
Lift-off point
39.873, -88.198
Record number
1311171246-01

The damage survey

44 damage points were recorded along this path by NWS ILX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 140 mph.

  • Power line poles being replaced.
  • Insulation and dirt splattered on east side of building. Northeast part of building damaged some.
  • multiple large branches down. 1 tree uprooted.
  • Debris from homestead in the field.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A powerful low pressure system tracked from the central Rockies toward the southern Great Lakes on November 17th. As the system approached central Illinois, unseasonably warm and humid air was pulled northward into the area, resulting in high temperatures soaring into the 70s. This very unstable airmass coupled with strong jet stream level winds aloft created numerous strong to severe thunderstorms. Many of the storms became supercells, producing damaging long-track tornadoes. A total of 10 tornadoes touched down across central Illinois, including an EF4 tornado that severely impacted the community of Washington in Tazewell County. Three people were killed and 142 others were injured as the storms tracked through the area. Total damage was estimated at 1.06 billion dollars across central Illinois.

This tornado crossed into Douglas County from Moultrie County about 5 miles north of Arthur at 12:37 PM CST, then tracked northeastward before lifting 0.8 miles east of Garrett at 12:41 PM CST. The tornado damaged the roofs of 3 homes and 5 outbuildings, as well as, numerous trees and power poles in rural western Douglas County. It then crossed U.S. Highway 36 and tracked into the town of Garrett where it damaged the roofs of about two dozen homes and mobile homes before dissipating.

A tornado touched down in a field just west of mile marker 216 along I-57 at 12:46 PM CST, then tracked northeastward before dissipating 2 miles WNW of Villa Grove at 12:51 PM CST. The tornado crossed the interstate, then destroyed 3 outbuildings and damaged the roofs of 2 homes. For the next 4 miles, it moved through mainly open fields, damaging trees and power lines. The tornado dissipated about 2 miles WNW of Villa Grove when it merged with a larger tornado that was moving ENE across north-central Douglas County.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Nov 17, 11:35 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Nov 17, 11:35 AM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1135 AM CST Sun Nov 17 2013

.DISCUSSION...
ISSUED 1019 AM CST Sun Nov 17 2013

Have tweeked grids, but see little need to alter bulk of current package.

Winds have reached a gust to 52 MPH during past hour at IJX and
BMI to 43 MPH. Strong winds will become more widespread as morning
continues. 16z KILX sounding should be available.

Barker
&&

.AVIATION...
ISSUED 1130 AM CST Sun Nov 17 2013

Cold front now pushing east through western Illinois. Severe
storms with a few strong tornadoes are preceding the front. Very
strong south winds will continue out ahead of the storms. Winds
will shift from S/SW to W as front passes this afternoon. Winds
should die down by late afternoon. Clearing will occur behind the front.

Barker
&&

.PREV DISCUSSION...
ISSUED 230 AM CST Sun Nov 17 2013

SHORT TERM...Today and tonight:

Ingredients still coming together for potential significant severe
weather and wind event today. Latest surface map showing a pair of
lows, one in northern Minnesota and the other in north central
Kansas. Temperatures have gone nowhere overnight and were about 10
degrees above the normal highs for the date. Southerly winds
have settled down a tad but still gusted to 20-25 mph in some
areas as of 2 am. Abundant moisture in place with 60 degree dew
points as far north as Pontiac. Strong low level jet of around 50
knots at 925 mb has been feeding some persistent convection along
the Ohio River, with scattered convection further north. Powerful
upper level jet of 110+ knots has been streaming southeast from
the Pacific Northwest, with a secondary jet in the southern stream
of 90-100 knots coming into the Ohio Valley.

Latest model runs slowing the system down a tad, but still
sweeping the front through the CWA between noon and 4 pm. Main
convective activity expected to initiate late morning between I-55
and the Mississippi River, then rapidly sweep eastward through mid
afternoon, ending across the southeast tip of the CWA toward
sunset. Bulk shear of 65-75 knots from 0-6km and SBCAPE values
around 1000 J/kg will help feed the severe storms, with a
significant tornado threat. Latest Day1 outlook from SPC includes
areas along and east of I-57 in a high risk for severe weather
today, with a moderate risk most other areas in the CWA, and
tornado probabilities of 15-30%. Significant threat of damaging
winds with the storms as well.

Outside of the storms, the winds will be a problem as well. Wind
gusts of 35-45 mph will be likely from late morning through the
afternoon. Behind the front, strong isallobaric rises are
progged, with 3-hour pressure changes of 8 to 10 mb pushing
through central and northern Illinois late this afternoon. RAP
model guidance suggesting an hour or two of gusts 50-60 mph
preceding the core of the highest pressure changes. Have elected
to upgrade about the northern half of the wind advisory to a high
wind warning as a result, generally along and north of a Havana to
Danville line. Have left the expiration time as 6 pm. Will still
see some gusts of 30-35 mph early in the evening across the
northeast, but this will diminish as the pressure couplet moves
into the Chicago area.

LONG TERM...Monday through Saturday:

Aside from some breezy weather on Monday in the wake of the storm
system, a quiet period is on tap through Tuesday. Next shortwave
should swing through mid week, with some showers mainly Wednesday
night and Thursday.

Upper pattern later in the week continues to shift toward a split
flow, with Illinois caught in the middle. More agreement now noted
between the GFS and ECMWF with a large cutoff low southwest of
California late in the week, as faster shortwaves swing through
the northern stream across the Great Lakes. The ECMWF is a bit on
the wetter side with this pattern, with the earlier wave getting
hung up and loitering over the Ohio Valley until Friday night,
whereas the GFS focuses more on the phasing of the two streams on
Friday. Have gone with 50 percent PoP's for Friday, then decreased
them Friday night before keeping Saturday mainly dry.

This particular pattern indicates a pretty good shot of cold air
coming into the Great Lakes during the weekend. How far it gets
south into our area remains to be seen.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY until 6 PM CST this evening FOR ILZ040-047>057-
061>063-066>068-071>073.

HIGH WIND WARNING until 6 PM CST this evening FOR ILZ027>031-
036>038-041>046.

&&
Hazardous weather outlook, Nov 17, 11:21 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1121 AM CST SUN NOV 17 2013

ILZ027>031-036-037-041-042-181200-
FULTON-KNOX-LOGAN-MARSHALL-MASON-PEORIA-STARK-TAZEWELL-WOODFORD-
1121 AM CST SUN NOV 17 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY...TRIGGERING
SEVERE THUNDERSTORMS WITH POTENTIAL STRONG TORNADOES POSSIBLE. THE LATEST
INDICATIONS SUGGEST STORMS WILL PUSH EAST OF I-55 AFTER 1 PM.
DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND TORNADOES WILL BE THE
PRIMARY THREATS.

IN ADDITION TO THE STORMS...SOUTHWESTERLY WINDS WILL BE SUSTAINED
AROUND 40 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY.

ILZ040-047>051-181200-
CASS-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT-
1121 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY...TRIGGERING
SEVERE THUNDERSTORMS WITH POTENTIAL STRONG TORNADOES POSSIBLE. THE LATEST
INDICATIONS SUGGEST STORMS WILL PUSH EAST OF I-55 AFTER 1 PM.
DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND TORNADOES WILL BE THE
PRIMARY THREATS.

IN ADDITION TO THE STORMS...STRONG SOUTHWESTERLY WINDS WILL GUST
TO BETWEEN 40 AND 45 MPH AT TIMES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY.

ILZ052>057-061>063-066>068-071>073-181200-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-RICHLAND-SHELBY-
1121 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY...TRIGGERING
SEVERE THUNDERSTORMS. THE LATEST INDICATIONS SUGGEST STORMS WILL
PUSH EAST OF U.S.51 AFTER 1 PM...THEN WILL REACH THE ILLINOIS INDIANA
BORDER BETWEEN 4 AND 5 PM. DAMAGING WIND GUSTS IN EXCESS OF 70
MPH AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS. A FEW
ISOLATED CELLS MAY DEVELOP AHEAD OF THE MAIN LINE...PROVIDING AN
ENHANCED RISK FOR TORNADOES.

IN ADDITION TO THE STORMS...STRONG SOUTHWESTERLY WINDS WILL GUST
TO BETWEEN 40 AND 45 MPH AT TIMES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 6 PM TODAY.

ILZ038-043>046-181200-
CHAMPAIGN-DE WITT-MCLEAN-PIATT-VERMILION-
1121 AM CST SUN NOV 17 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY...TRIGGERING
SEVERE THUNDERSTORMS. THE LATEST INDICATIONS SUGGEST STORMS WILL
PUSH EAST OF U.S.51 AFTER 1 PM...THEN WILL REACH THE ILLINOIS INDIANA
BORDER BETWEEN 4 AND 5 PM. DAMAGING WIND GUSTS IN EXCESS OF 70
MPH AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS. A FEW
ISOLATED CELLS MAY DEVELOP AHEAD OF THE MAIN LINE...PROVIDING AN
ENHANCED RISK FOR TORNADOES.

IN ADDITION TO THE STORMS...SOUTHWESTERLY WINDS WILL BE SUSTAINED
AROUND 40 MPH... WITH GUSTS AS HIGH AS 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 5 PM TODAY.

BARKER

In the hours before

Local storm report, Nov 17, 12:13 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1213 PM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     TSTM WND DMG     PETERSBURG              40.01N 89.85W
11/17/2013                   MENARD             IL   EMERGENCY MNGR

            TREE LIMBS DOWN

&&
Local storm report, Nov 17, 12:17 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1217 PM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             ASSUMPTION              39.52N 89.05W
11/17/2013  M2.75 INCH       CHRISTIAN          IL   EMERGENCY MNGR

&&
Local storm report, Nov 17, 12:20 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1220 PM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     TSTM WND DMG     HARTSBURG               40.25N 89.44W
11/17/2013                   LOGAN              IL   EMERGENCY MNGR

            SEMI BLOWN OVER ON I-155. TIME ESTIMATED.

&&
Local storm report, Nov 17, 12:37 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1237 PM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     TORNADO          1 N ALTAMONT            39.07N 88.75W
11/17/2013                   EFFINGHAM          IL   LAW ENFORCEMENT

            ESTIMATED HALF MILE WIDE

&&
Local storm report, Nov 17, 12:41 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1241 PM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND GST     SEYMOUR                 40.10N 88.42W
11/17/2013  E70 MPH          CHAMPAIGN          IL   EMERGENCY MNGR

&&
Local storm report, Nov 17, 12:44 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1244 PM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     TSTM WND DMG     SAYBROOK                40.43N 88.53W
11/17/2013                   MCLEAN             IL   TRAINED SPOTTER

            SEVERAL TREES UPROOTED. NUMEROUS HOMES WITH SHINGLE
            DAMAGE. TIME ESTIMATED.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 12:00Z

6.8 hours before the tornado, 46 km from the path. November 17, 2013.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1021 joules per kilogram, CIN -53, lifted condensation level 506 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 398 square meters per square second, 0 to 6 km bulk shear 67 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-53 J/kg
Surface CAPE
694 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
67 kt
0-1 km bulk shear
46 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
2.7
Supercell composite
11.0
0-3 km lapse rate
5.7 K/km

Open this sounding in Storm Lab

The surface observations

Champaign - Willard (CMI), 20 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Lincoln radar (KILX), 100 km away, was scanning. The volume nearest the touchdown began at 18:46 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2013 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of November 17, 2013

75 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 1710:52 AM CSTEF2Tazewell, IL2.310010$45 million
November 1710:59 AM CSTEF4Washington–Roanoke tornado, IL46.48803125$935 million
November 1711:30 AM CSTEF0Macoupin, IL4.050
November 1711:43 AM CSTEF0Livingston, IL2.650
November 1711:47 AM CSTEF1Clinton, IL0.450
November 1712:04 PM CSTEF4New Minden tornado, IL10.620022
November 1712:13 PM CSTEF1Washington, IL4.8100
November 1712:15 PM CSTEF1Christian, IL2.5100$300,000
November 1712:22 PM CSTEF2Grundy, IL12.02005$13 million
November 1712:22 PM CSTEF2Fayette, IL11.4200$400,000
November 1712:25 PM CSTEF1Jasper, IL3.5100$250,000
November 1712:26 PM CSTEF0Perry, MO0.150$1,000
November 1712:30 PM CSTEF1Moultrie, IL10.5440$1.7 million
November 1712:42 PM CSTEF2Will, IL5.2200$750,000
November 1712:44 PM CSTEF3Douglas, IL18.7440$2.0 million
November 1712:45 PM CSTEF3Champaign, IL29.88806$63 million
November 171:00 PM CSTEF1Kankakee, IL0.2150$100,000
November 171:03 PM CSTEF2Vermilion, IL19.74401$9.5 million
November 171:05 PM CSTEF1Jefferson, IL0.125$3,000
November 171:07 PM CSTEF3Scott, MO14.3600$1.0 million
November 171:08 PM CSTEF2Wayne, IL9.5150$150,000
November 171:19 PM CSTEF0Iroquois, IL4.575$20,000
November 172:22 PM ESTEF2Vermillion, IN5.9150$315,000
November 171:27 PM CSTEF1Newton, IN5.5100$325,000
November 171:29 PM CSTEF2Edwards, IL7.9300$210,000
November 172:32 PM ESTEF2Fountain, IN12.775$186,000
November 171:33 PM CSTEF2Edwards, IL4.1100$150,000
November 172:40 PM ESTEF2Benton, IN12.01,200$50,000
November 171:44 PM CSTEF2Wabash, IL10.32251$250,000
November 172:47 PM ESTEF1Montgomery, IN1.840$30,000
November 172:47 PM ESTEF1Tippecanoe, IN3.950$18,000
November 171:50 PM CSTEF1Jasper, IN10.2100$150,000
November 172:51 PM ESTEF0Tippecanoe, IN0.350$21,000
November 172:51 PM ESTEF2White, IN4.2300
November 172:51 PM ESTEF2White, IN4.2300
November 172:52 PM ESTEF2Tippecanoe, IN3.175$125,000
November 172:52 PM ESTEF2White, IN9.2900
November 172:54 PM ESTEF3Tippecanoe, IN37.9100$785,000
November 172:55 PM ESTEF0Muskegon, MI36.795$100,000
November 172:56 PM ESTEF1Tippecanoe, IN2.935$10,000
November 172:56 PM ESTEF2Knox, IN8.81001$75,000
November 173:03 PM ESTEF1Pulaski, IN13.2100
November 172:05 PM CSTEF3McCracken, KY to IL42.5500334$6.8 million
November 173:07 PM ESTEF1White, IN0.8150
November 173:13 PM ESTEF2Clinton, IN25.4150$360,000
November 173:20 PM ESTEF0Mecosta, MI0.350
November 173:20 PM ESTEF0Cass, IN1.1150
November 173:20 PM ESTEF2Daviess, IN2.8125$100,000
November 173:27 PM ESTEF1Cass, MI0.450
November 173:29 PM ESTEF2Howard, IN0.5755$75,000
November 173:30 PM ESTEF1Miami, IN2.9250
November 173:36 PM ESTEF2Boone, IN3.7752$200,000
November 173:38 PM ESTEF1Kosciusko, IN1.1250
November 172:41 PM CSTEF3Union, KY14.1200$750,000
November 173:42 PM ESTEF2Grant, IN11.8700
November 173:43 PM ESTEF2Wabash, IN4.1150
November 173:46 PM ESTEF1Boone, IN3.633$10,000
November 173:54 PM ESTEF1Kosciusko, IN1.6275
November 173:55 PM ESTEF0Grant, IN0.020
November 173:57 PM ESTEF1Lawrence, IN1.350$70,000

All 76 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.